I started methotrexate by injection 2 weeks ago on a Friday and seem to spend most of the time in between recovering from the injection. Is it possible to delay the injection by 2 days as we are currently on holiday in Spain and my family are anxious for me to enjoy myself and not spend the last two days in bed with a difficult journey back like our arrival? I have tried to contact the rheumatology nurses to no avail. Has anyone got any advice for me? In any event I would like to change the day I inject to a Monday if I am going to be tough afterwards as I work at weekends.
Can you delay methotrexate injection by two days? - NRAS
I think somebody asked this question a few weeks ago and the general consensus was yes it would be okay, but I'm not on injections so don't take my word for it. But if I did take injections then I would put it off for the two days. Hope someone can give you a definite answer soon. Clemmie.
Just looked on my MTX monitoring booklet and for oral medication it states that if you forget to take it on your usual day you can then take it the following day or two. But not to take it if it will be more than three days late. It also says that a flare up is unlikely . Hope this helps. Clemmie
You shouldn't have any problems delaying for 2 days. I'd delay it till Monday as you wish to change your day. I inject methotrexate & missed a week when we motored back from Spain last year so I didn't feel rough for the trip. Enjoy the rest of your holiday. Where in Spain are you? Hope it's sunny & warm.
I can't advise you but just say that when I was on mtx pills I could do this with no obvious effects. We have to really juggle things dont we
We are not medically qualified on helpline , however we do know that sometimes , for whatever reason a person may need to stop taking their drug for a while.
In our publication "Newly Diagnosed", there is a section by Sue Oliver, Nurse Consultant in which she mentions the following:
" in the rare event that you have problems getting in touch with your rheumatology team - and the side effects are really bothering you - stopping treatment for one or two days until you can get advice will not harm you"
Hope this helps, but it may be worthwhile just trying again to get in touch with your rheumatology team.
Hope you enjoy the rest of your holiday,
Do you not think if you feel that bad you should talk to your rheumie about changing . After 15 years of feeling that rough eventually my rheumie listened and changed me to lefluomide at least I don't feel sick and horrible every weekend x hope you get back okay we are motoring up from Spain too in the next couple of days . Always feel better for a couple of weeks in the sun x
I normally inject on Mondays. But in the past I have had 3 injections instead of four over a particular month. Sort of ten days between. It was during my holidays, putting off the sick feelings to a more convenient time.
Missing mtx isn't a risk. Having it too often is the problem.
Just my opinion!
I asked a similar question a few days ago! I think that once mtx has been established and you have been on it for a while, I think delaying or even missing a week if something important is going to be happening, there is little harm in this.
However always consult your specialist before embarking on doing anything different as everyone varies as we are all on different dosages. Personally I have not (yet) had any adverse effects from delaying or postponing my injection for a week, on the occasional time, but no longer. I am on embrel also, (I don't ever delay) and 12.5mg mtx jabs. Hope this helps TT x
Not what you're looking for?
You may also like...
change day you have to delay as you can't do less than 7 day gap - but not clear how much delay is...
might be moved on to methotrexate injections. Is anyone else on this? What are they like? Are they...
who were concerned that their Metoject injectable methotrexate had gone above room temperature....
raised. he explained the he would like me to try injectable methotrexate as it will work better ;...
prescribed me methotreate injections. can any one advise who is having these injection what are...